Hail, Jefferson
- When
- August 26, 2:45 PM CST
- Where
- Jefferson County, Steele City
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.033, -97.017
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 26, 1:45 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 PM CDT TUE AUG 26 2003 MAIN FORECAST PROBLEMS WILL BE TIMING OF PRECIPITATION THROUGH THE REMAINDER OF THE WEEK...AND RESULTANT TEMPERATURE TRENDS. SURFACE CONVERGENT BOUNDARY REMAINS ACROSS SOUTHEAST NEBRASKA AND APPEARS TO BE TIED INTO A TROPICAL PLUME OF MOISTURE FROM THE SOUTHERN TIER OF STATES. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND SOUTH OF THE BOUNDARY THIS AFTERNOON... SPECIALLY NEAR THE KANSAS BORDER. THESE STORMS WILL PRIMARILY CONTAIN GUSTY WINDS AS SUB-CLOUD LAYER REMAINS QUITE DRY AS NOTED ON KOAX SOUNDING THIS MORNING AND BUFKIT PROFILES VICINITY STORMS. WE FEEL THAT THE MOISTURE PLUME SHOULD REMAIN CONFINED TO THE SOUTHERN THIRD OF THE FA TONIGHT MAINLY SOUTH OF INTERSTATE 80. THE MOISTURE PLUME REORIENTS ITSELF ON WEDNESDAY AND BEGINS TO MOVE BACK NORTH INTO THE FORECAST AREA IN RESPONSE TO A WEAK SHORT WAVE ALOFT AND AS A SOUTHEASTERLY RETURN FLOW DEVELOPS. THIS SHOULD SPREAD THE CHANCE OF RAIN BACK INTO THE ENTIRE FORECAST AREA BY AFTERNOON. THE MOISTURE PLUME THEN GETS PUSHES SLOWLY EASTWARD WEDNESDAY NIGHT AS THE REAL COLD FRONT BEGINS TO MOVE INTO CENTRAL NEBRASKA. FOR NOW...WILL MAINTAIN A SLIGHT CHANCE OF PRECIP WEDNESDAY NIGHT...BUT FEEL THAT THE BETTER CHANCE EXISTS ON THURSDAY AHEAD OF THE COLD FRONT. WE HAVE OPTED TO USE THE SLOWER ETA/CANADIAN SOLUTION TO THE FRONTAL PASSAGE ON THURSDAY...WHICH WOULD ALLOW TEMPERATURES TO WARM BACK INTO THE MIDDLE 90S AS AN H85 THERMAL RIDGE PUSHES INTO THE FORECAST AREA. WILL MAINTAIN A CHANCE OF SHOWERS AND THUNDERSTORMS SPREADING WEST TO EAST THURSDAY NIGHT...WITH LINGERING CHANCE OF SHOWERS SOUTHEASTERN ZONES AS COLD FRONT PUSHES THROUGH THAT AREA FRIDAY MORNING. MUCH COOLER TEMPERATURES WILL THEN FILTER IN BEHIND THE FRONT ON FRIDAY...MORE SEASONAL AND BACK TO NORMAL. NEXT FORECAST CHALLENGE LIES IN ANY POSSIBLE WEATHER ON SATURDAY. THE GFS HAS BEEN CONSISTENT IN MOVING ANOTHER SHORT WAVE AND AREA OF MOISTURE. HAVE OPTED TO ADD A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS...AND HAVE COOLED TEMPERATURES INTO THE LOWER 70S BASED ON MEDIUM RANGE ENSEMBLE PROGS. THEREAFTER...HIGH PRESSURE BUILDS ACROSS THE REGION FOR THE REMAINDER OF THE HOLIDAY WEEKEND WITH DRY WEATHER AND MILD TEMPERATURES IN THE UPPER 70S TO LOWER 80S. .OMA...NONE. DEWALD
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-262300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1220 PM CDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER PARTS OF SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA THIS AFTERNOON AND EVENING. A FEW STORMS...GENERALLY SOUTH OF A LINE FROM OAKLAND IOWA TO BEATRICE NEBRASKA...COULD BECOME SEVERE. THE MAIN THREAT SHOULD BE WIND GUSTS IN EXCESS OF 60 MPH. THERE WILL CONTINUE TO BE A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT...HOWEVER THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. HEAT INDICES SHOULD REACH 100 TO 105 DEGREES OVER PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY INTO FRIDAY MORNING ACROSS MUCH OF THE OUTLOOK AREA. CURRENT INDICATIONS ARE THAT THE MAJORITY OF THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS...HOWEVER AN ISOLATED SEVERE STORM...ESPECIALLY ON THURSDAY...CAN NOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON OR EVENING...GENERALLY SOUTH OF A LINE FROM OAKLAND TO BEATRICE. KING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
329 PM CDT TUE AUG 26 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM 1 N DU BOIS NE 60 MPH TSTM GUST
08/26/03 PAWNEE SOME TREE DAMAGE.
REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
341 PM CDT TUE AUG 26 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM 2 S HUMBOLDT NE 60 MPH TSTM GUST
08/26/03 RICHARDSON REPORTED BY STORM
SPOTTER. WINDOW BLOWN
OUT OF HOUSEThe Grand Island radar (KUEX), 125 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375125.